Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking xarelto and experiencing pain in stomach and lower back. Is it a side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5120 Questions
Drug side effect...something new! Been taking Xarelto almost 1 year.. recently experiencing stomach and lower back pain at night after taking my Daily 20mg.with a meal. Constipation also results only after taking this drug? My Doctors were informed of symptions (side effects?) seem unconcerned, of course this NEW drug was their idea (previously on walfarin). Wondering if this continues, I have to do something...not sleeping because of pain. 65yo long time AF patient Any thoughts?
Posted Wed, 11 Dec 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Get it checked out! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these troubling symptoms. They are not really typical of the side effects of this drug but ruling out this possibility would make sense. Because you have a strong suspicion of this drug being a possible cause, I will suggest that you get to make a small pause and see whether you feel better without this drug. If this relieves you of the symptoms, then it will make a great argument to consider replacing the drug. You may want to try this for just a day or two and see what happens. For constipation, increase your fiber intake, increase fluids intake and go t the toilet regularly. This mat help. Exercise is also a good measure to help improve this. If it doesn't, symptoms like this could simple represent other pathologies like gastritis. We would need to evaluate them and treat appropriately. I hope this helps. Thanks for using our services and feel free to ask for clarification if need be. I wish you well. Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Taking xarelto and experiencing pain in stomach and lower back. Is it a side effect? 15 hours later
"Get it checked out" "Take a few days off from Medication" Sounds like a couple of real Generic answers, wish I would have thought of that..thanks
Answered by Dr. Chobufo Ditah 53 minutes later
Brief Answer: Sorry but you seem unhappy Detailed Answer: Hi and thanks for following up with me. Clearly you seem unsatisfied. i can understand why. These symptoms you have reported at not typical of xarelto side effects. I cannot say yes and that stopping the drug is the right way to go. If they were typical, I would have made that decison clear to you to consider stopping the medication. We know the side effects of most drugs but we also recognize that there are some which have not yet been reported. To associate your symptoms with this drug which are clearly not typical, creating a therapeutic window would be a good idea and this is what I have advised you to do. If upon doing this the symptoms go away, then I can confidently say the drug is the problem and we can consider to propose alternatives or get you back on the warfarin that apparently was okay with you. However, if there is no change, I will know they are not caused by this drug and pursuing investigations to establish the cause would be considered. This make a great and logical way to approach problems and provide solutions. It sounds generic but even if you were in my office, it is exactly what I would have done and told you. If you think the answer is not good enough and doesn't meet your expectations, please kindly ask for a refund and I would be happy. I don't accept pay unless you are satisfied with my services. I hope this helps. I wish you well and feel free to ask for any clarifications if need be. Thanks. Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor